Alert archive / Alabama / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 137, NWS Huntsville, AL

December 7, 2004Colbert County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Dec 7, 2004, 3:54 AM CST for Colbert County, Alabama. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 7, 2004, 3:54 AM CST (09:54 UTC)
Expired
Dec 7, 2004, 4:15 AM CST
In force
21 min
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

County Colbert County, AL

The radar

The Columbus AFB radar (KGWX), 101 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 2:06 PM CST, 13 hours 48 minutes earlier.

Area forecast discussion, Dec 6, 2:06 PM CST, 13 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
200 PM CST MON DEC  6 2004

.DISCUSSION...
EARLY AFTERNOON SFC ANALYSIS SHOWING WARM FRONT APPEARS TO BE HUNG
UP AND STRETCHES FROM CENTRAL AR THROUGH NRN MS INTO WEST CENTRAL
AL. OVERRUNNING RAINS CONTINUE ACROSS THE ENTIRE FA WITH RAINFALL
TOTALS SINCE LAST NIGHT STARTING TO ADD UP TO THE TUNE OF 2 TO 4
INCHES WITH ISOLATED HIGHER AMOUNTS ACROSS NORTHERN AND WESTERN
SECTIONS OF THE AREA. BASED ON CURRENT RADAR TRENDS WIDESPREAD RAIN
NOW APPEARS AS IF IT WILL LINGER INTO THE EVENING HOURS. THE
HEAVIEST RAIN WILL CONTINUE TO REMAIN OVER THE NORTHERN HALF OF THE
AREA.

WV IMAGERY SHOWING UPPER LOW CONTINUING TO MAKE STEADY PROGRESS
ACROSS TX.  STILL WATCHING THE ARKLAMISS REGION FOR STRONGER
THUNDERSTORMS...BUT EXPANSIVE CLOUDS AND QUITE A BIT OF STRATIFORM
PRECIP HAVE KEPT THINGS IN CHECK FOR NOW. AS UPPER LOW CATCHES UP
WITH THIS AREA STILL EXPECT SOME STRONGER STORMS TO DEVELOP IN THIS
AREA THIS EVENING WHICH WILL MERGE INTO A LINE AND MOVE INTO THE FA
LATE TONIGHT. GIVEN STRENGTH OF WINDS FIELDS ANY STORM IN THE LINE
WILL HAVE THE POTENTIAL TO ROTATE AND PRODUCE GUSTY WINDS. AS LOW
LEVEL JET INCREASES EXPECT SOME OF THAT ENERGY TO MIX DOWN EVEN
WITHOUT PRECIP SO GUSTY WINDS UP TO 30 MPH OR SO WILL BE
POSSIBLE...ESPECIALLY ON THE RIDGE TOPS. EVENING SHIFT MAY HAVE TO
ISSUE WIND ADVISORY.

BIGGEST CONCERN WILL CONTINUE TO BE FLOODING THREAT WITH ANOTHER ONE
TO 2 INCHES OF RAIN EXPECTED LATE TONIGHT AND EARLY TUESDAY. IN
ADDITION TO PONDING AND FLASH FLOODING...MANY AREA RIVERS WILL
APPROACH OR EXCEED FLOOD STAGE IN THE COMING DAYS. WILL KEEP FLOOD
WATCH GOING FOR THE ENTIRE AREA THROUGH NOON TOMORROW FOR SIMPLICITY
SAKE.

CONVERGENCE ALONG FRONT AND PRE FRONTAL TROF WILL BE WEAKENING WITH
TIME AND MAIN PRECIP AREA SHOULD BE EAST OF THE AREA BY MID TO LATE
MORNING TOMORROW. DRY...BUT MILD CONDITIONS EXPECTED ON WEDNESDAY
BEFORE NEXT QUICK MOVING UPPER TROF APPROACHES THE AREA. WAVE WILL
DEVELOP IN THE VICINITY OF THE GULF WITH ANOTHER OVERRUNNING EVENT
IN STORE...BUT SHOULD BE OF SHORTER DURATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    62  69  41  65 / 100  80  10   0
SHOALS        64  69  40  64 / 100  60  10   0
CULLMAN       63  70  43  66 / 100  80  10   0
FAYETTEVILLE  61  69  41  63 / 100  80  10   0
FT PAYNE      61  69  43  64 / 100  80  10   0

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH THROUGH NOON TUESDAY.
TN...FLOOD WATCH THROUGH NOON TUESDAY.

&&

09
Hazardous weather outlook, Dec 6, 1:09 PM CST, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
109 PM CST MON DEC 6 2004

ALZ001>010-016-TNZ076-096-097-070330-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
109 PM CST MON DEC 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...(THROUGH TONIGHT)...

PERIODS OF RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE
EARLY EVENING HOURS AS A WARM FRONT LIFTS NORTHWARD ACROSS THE
TENNESSEE VALLEY. THERE STILL APPEARS TO BE A BREAK IN THE ACTIVITY
DURING THE EVENING HOURS AND UNTIL MIDNIGHT TONIGHT. AN AREA OF
STORMS WILL DEVELOP OVER THE ARKLAMISS REGION TONIGHT...AND BEGIN TO
AFFECT NORTHWEST ALABAMA AFTER MIDNIGHT. A LINE OF STRONG TO SEVERE
STORMS WILL AFFECT AREAS MAINLY ALONG AND WEST OF I 65 FROM 3 TO 6
AM...AND THEN MOVE EASTWARD. IT STILL APPEARS THAT INSTABILITY WILL
BE LIMITED...WHICH SHOULD PRECLUDE A WIDESPREAD SEVERE WEATHER
OUTBREAK. HOWEVER...GIVEN THE STRONG WIND FIELDS THAT WILL BE IN
PLACE...ANY THUNDERSTORM THAT DOES DEVELOP WILL HAVE THE POTENTIAL TO
PRODUCE STRONG WINDS OF 40 TO 60 MPH...AND PERHAPS AN ISOLATED
TORNADO.

BESIDES DAMAGING WINDS...THE MAIN HAZARD WILL BE LOCALLY HEAVY
RAINFALL...WHERE 1 TO 3 INCHES OF RAIN IS EXPECTED THROUGH NOON ON
TUESDAY. WITH THE GROUND NEARLY SATURATED FROM RECENT RAINS...
FLOODING IS LIKELY IN LOW LYING AREAS AND ALONG CREEKS...STREAMS AND
SOME RIVERS.

.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)...

THE LINE OF STORMS WILL CONTINUE MOVING ACROSS THE TENNESSEE VALLEY
TUESDAY MORNING. AREAS ALONG AND EAST OF I 65 WILL MAINLY BE
AFFECTED FROM 6 AM TO NOON. A COLD FRONT WILL MOVE THROUGH ON
TUESDAY...AND PUSH THE LINE OF SHOWERS AND THUNDERSTORMS THROUGH THE
VALLEY BY MIDDAY.

DRIER WEATHER WILL RETURN BY TUESDAY AFTERNOON. ANOTHER ROUND OF
RAINFALL WILL BE POSSIBLE BY LATE IN THE WEEK AS ANOTHER STORM
SYSTEM APPROACHES THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
POSSIBLE THROUGH TUESDAY MORNING.

24

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 6:55 PM CSTFlash Flood WarningHUNColbert, Franklin, Lauderdale, Lawrence, Limestone, Madison6 hr
Dec 7, 12:59 AM CSTFlash Flood WarningHUNColbert, Franklin, Lauderdale, Lawrence, Limestone, Madison6 hr
Dec 7, 3:18 AM CSTSevere Thunderstorm WarningHUNFranklin27 min
Dec 7, 3:45 AM CSTSevere Thunderstorm WarningHUNFranklin30 min
Dec 7, 5:15 AM CSTSevere Thunderstorm WarningHUNCullman45 min
Dec 7, 5:32 AM CSTFlash Flood WarningHUNMorgan3 hr
Dec 7, 5:42 AM CSTFlash Flood WarningHUNJackson3 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.